Alert archive / Utah / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 37, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 26, 2025, 4:13 PM MDT for Emery County, Utah. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2025, 4:13 PM MDT (22:13 UTC)
- Expired
- Aug 26, 2025, 4:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Emery County, UT
The radar
The Grand Junction radar (KGJX), 215 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:07 PM MDT, 6 minutes earlier.
Area forecast discussion, Aug 26, 4:07 PM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
407 PM MDT Tue Aug 26 2025
.SYNOPSIS...A monsoonal moisture surge will continue, with
scattered showers and thunderstorms for southwest Wyoming and much
of Utah Wednesday. These will be capable of flash flooding,
particularly of slot canyons, dry washes, and burn scars. Strength
of showers and thunderstorms will depend on destabilization,
largely related to cloud cover.
&&
.SHORT TERM (Through 12Z/6AM Thursday)...Scattered showers and
thunderstorms are in place for much of southwest Wyoming and
Utah. The monsoonal moisture surge included an embedded MCV, which
tracked from south to north through the day. For southern Utah,
light to moderate rain early lead to stable conditions much of the
afternoon. Partial clearing has allowed for limited
destabilization through the afternoon. Showers and thunderstorms
will be capable of locally heavy rain and flash flooding, then
diminish late.
The MCV tracked into northwest Utah through Tuesday, with mostly
light precipitation associated with it. As it tracks further
north, it will approach the ridge axis and slide eastward. Hi-res
models indicate the remnant MCV will track into the urban
corridor of northern Utah early Wednesday. This will bring light
to moderate rain from roughly Ogden, north to the Idaho border.
Precipitable water will lower throughout southwest Wyoming and
Utah Wednesday as synoptic flow transitions to the west. The most
drying will be in southern Utah. Still, isolated to scattered
showers and thunderstorms capable of locally heavy rain are likely
Wednesday.
There will be more showers and thunderstorms further north.
Although conditions will be drier, they will remain sufficient
for showers and thunderstorms capable of heavy rainfall. HREF
model soundings indicate narrow, skinny CAPE profiles of roughly
250-500 J/kg that often indicate a good environment for heavy
rain. Precipitable water values will be around 1 inch. Wind shear
through the cloud layer will be low, around 20 knots. Similar to
recent, a limiting factor could be cloud cover, but these
ingredients suggest warm rain processes and showers and
thunderstorms capable of locally heavy rainfall. If these track
into vulnerable locations or if training occurs, flash flooding
will be an impact.
Temperatures will be 5-15F cooler than normal for southwest
Wyoming and Utah Wednesday as broken to overcast clouds and
higher than normal moisture is in place.
.LONG TERM (After 12Z/6AM Thursday), Issued 413 AM MDT...
Mid level ridging will slowly re-establish itself across the
region for the latter portion of the week through the upcoming
holiday weekend. With rising heights the airmass will continue to
slowly dry each day. Temperatures will be slow to respond
initially, remaining 5-8F below climo through Friday before slowly
trending warming through the weekend.
Sufficient moisture will remain across the forecast area to support
mainly afternoon and evening showers and thunderstorms Thursday.
These will be most numerous across northern and central Utah where
locally heavy rain will remain possible with stronger updrafts,
while drier and more stable air will limit convective coverage
across the south. Lingering moisture will again support showers and
thunderstorms Friday, with coverage and intensity waning due to this
slow drying trend. By Saturday lingering convection will remain
largely isolated and confined to the higher terrain.
&&
.AVIATION...KSLC...Area showers and thunderstorms will continue
around the KSLC terminal through the remainder of the afternoon
hours, bringing periods of MVFR to IFR conditions due to moderate to
heavy rainfall. The most likely period to see these VIS reductions
will be from 22Z to 01Z, with showers becoming more isolated
thereafter. Winds will predominantly be from the south, however,
directions are likely to change as showers pass. There is about a
40% chance of seeing isolated heavy rainfall through the overnight
hours.
.REST OF UTAH AND SOUTHWEST WYOMING...Widespread showers and
thunderstorms are expected to decrease in coverage through the
evening hours for much of the region. The exception will be across
northern Utah and southwest Wyoming as scattered to widespread
showers will continue through about 06Z. Within heavier showers,
reduction to MVFR to IFR conditions can be expected due to VIS
restrictions alongside gusty and erratic outflow winds. Areas of
isolated showers and thunderstorms will persist across the area
through the overnight hours with a focus across northern and central
Utah.
&&
.FIRE WEATHER...A ridge of high pressure to the southeast continues
to advect monsoonal moisture into Utah. A wave within the moisture
surge tracking from south to north is contributing to showers for
much of the state. With overcast conditions, there has not been
sufficient destabilization for stronger showers or thunderstorms,
but rather light to moderate showers. Coverage will diminish some,
particularly throughout southern Utah, into Wednesday.
Clouds will remain in place through Wednesday, which will have
some limiting factor on convection, but scattered showers and
thunderstorms will continue for much of Utah through the day.
These will be capable of wetting rain, with heavier showers and
thunderstorms more likely with more destabilization.
Conditions will trend drier from Wednesday into Thursday as the
monsoonal surge diminishes and drier conditions build in.
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch until midnight MDT tonight for UTZ113-117>119-121-
123>126-128>131.
WY...None.
&&
SHORT TERM...Wilson
LONG TERM...Seaman
AVIATION...Webber
FIRE WEATHER...Wilson
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityIn the hours before
Special weather statement, Aug 26, 3:19 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 319 PM MDT Tue Aug 26 2025 UTZ128-131-262145- South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT- 319 PM MDT Tue Aug 26 2025 ...A strong thunderstorm will impact portions of south central Kane County through 345 PM MDT ... At 318 PM MDT, Doppler radar was tracking a strong thunderstorm over Paria Canyon, or 19 miles west of Page, moving north at 10 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Big Water, Paria River Slot Canyon, and Paria Canyon. This includes US Route 89 between mile markers 6 and 18. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3716 11186 3711 11160 3700 11170 3700 11186 TIME...MOT...LOC 2118Z 191DEG 9KT 3701 11179 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH BW
Special weather statement, Aug 26, 3:38 PM MDT, 35 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 338 PM MDT Tue Aug 26 2025 UTZ128-131-262215- South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT- 338 PM MDT Tue Aug 26 2025 ...A strong thunderstorm will impact portions of central Kane County through 415 PM MDT ... At 338 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Big Water, moving northeast at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of central Kane County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3711 11166 3715 11184 3739 11180 3729 11146 TIME...MOT...LOC 2138Z 208DEG 14KT 3720 11173 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH BW
Special weather statement, Aug 26, 3:55 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 355 PM MDT Tue Aug 26 2025 UTZ120-121-262230- San Rafael Swell UT-Castle Country UT- 355 PM MDT Tue Aug 26 2025 ...A strong thunderstorm will impact portions of west central Emery County through 430 PM MDT ... At 354 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Clawson, or 39 miles south of Price, moving northeast at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of west central Emery County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding on State Route 10. Do not drive your vehicle through flooded roadways. && LAT...LON 3895 11094 3905 11106 3926 11092 3909 11066 TIME...MOT...LOC 2154Z 229DEG 11KT 3905 11094 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<40 MPH BW
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:45 PM MDT | Special Weather Statement | SLC | Tooele | 45 min |
| Aug 25, 7:19 PM MDT | Areal Flood Advisory | SLC | Iron | 3 hr |
| Aug 26, 9:39 AM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Aug 26, 9:42 AM MDT | Flood Watch | SLC | Beaver, Carbon, Duchesne, Emery, Garfield, Iron and 11 more | 13 hr |
| Aug 26, 3:10 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 26, 3:19 PM MDT | Special Weather Statement | SLC | Kane | 26 min |
| Aug 26, 3:38 PM MDT | Special Weather Statement | SLC | Kane | 37 min |
| Aug 26, 3:55 PM MDT | Special Weather Statement | SLC | Emery | 35 min |
| Aug 26, 4:41 PM MDT | Special Weather Statement | SLC | Emery | 34 min |
| Aug 26, 4:53 PM MDT | Flash Flood Warning | SLC | Kane, San Juan | 4 hr |
| Aug 26, 5:14 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Aug 26, 5:22 PM MDT | Special Weather Statement | SLC | 23 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.